Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 76, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 11, 2001, 2:48 PM CDT for Gibson County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 11, 2001, 2:48 PM CDT (19:48 UTC)
- Expired
- May 11, 2001, 3:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Gibson County, TN
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 789 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 111948 SVRMEM TNC053-112015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 248 PM CDT FRI MAY 11 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GIBSON COUNTY IN NORTHWEST TENNESSEE * UNTIL 315 PM CDT. * AT 246 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF TRENTON...MOVING NORTHEAST AT 15 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 315 PM CDT INCLUDE... TRENTON... DYER... BRADFORD... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3593 8917 3580 8902 3604 8871 3617 8888
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 10:12 AM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, May 11, 10:12 AM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1012 AM CDT FRI MAY 11 2001 WILL UPDATE TO REMOVE MENTION OF AFTERNOON IN FORECAST...AND MAY RAISE POPS A LITTLE IN THE NORTHWEST. ALL ELSE LOOKS FINE. 10 .MEG...NONE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 5:17 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Tipton | 43 min |
| May 11, 5:53 PM CDT | Severe Thunderstorm Warning | MEG | Crockett | 37 min |
| May 11, 6:47 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Madison | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.